Alert archive / Ohio / Special Weather Statements in 2017
Special Weather Statement, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this special weather statement at Oct 15, 2017, 4:21 PM EDT for Beaver County, Pennsylvania; 5 counties in Ohio; Brooke County, Hancock County, West Virginia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2017, 4:21 PM EDT (20:21 UTC)
- Expired
- Oct 15, 2017, 5:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Pittsburgh, PA
Counties Carroll County, OH, Columbiana County, OH, Harrison County, OH, Jefferson County, OH, Tuscarawas County, OH, Beaver County, PA, Brooke County, WV, Hancock County, WV
The radar
The Pittsburgh radar (KPBZ), 76 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1178 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
545
WWUS81 KPBZ 152021
SPSPBZ
Special Weather Statement
National Weather Service Pittsburgh PA
421 PM EDT SUN OCT 15 2017
OHZ039>041-048>050-058-PAZ020-029-WVZ001-002-152115-
Guernsey-Jefferson-Tuscarawas-Coshocton-Harrison-Columbiana-Carroll-
Beaver-Washington-Brooke-Hancock-
421 PM EDT SUN OCT 15 2017
...A LINE OF SHOWERS CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT
HARRISON...JEFFERSON...SOUTHERN COLUMBIANA...NORTHWESTERN GUERNSEY...
SOUTHEASTERN COSHOCTON...CARROLL...TUSCARAWAS...NORTHWESTERN
WASHINGTON...WESTERN BEAVER...BROOKE AND HANCOCK COUNTIES...
At 420 PM EDT, radar indicated showers were located along a line
extending from near Waynesburg to near West Lafayette. Movement was
east at 50 mph.
Wind gusts of 40 to 50 mph are possible with these showers along the
cold front. Tree damage is anticipated.
Locations impacted include...
Weirton... Steubenville...
New Philadelphia... Dover...
East Liverpool... Beaver Falls...
Monaca... Uhrichsville...
Wellsville... Cadiz...
Carrollton... Wellsburg...
This includes the following highways...
Pennsylvania Turnpike between mile markers 13 and 17.
Interstate 77 in Ohio between mile markers 57 and 82.
LAT...LON 4065 8134 4065 8124 4072 8124 4073 8109
4077 8109 4082 8022 4019 8057 4016 8186
TIME...MOT...LOC 2020Z 256DEG 43KT 4060 8130 4023 8173
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this special weather statement went out at Oct 15, 2:21 PM EDT, 2 hours earlier.
Area forecast discussion, Oct 15, 2:21 PM EDT, 2 hours before
Area Forecast Discussion National Weather Service Pittsburgh PA 221 PM EDT Sun Oct 15 2017 .SYNOPSIS... Cold front will cross this afternoon with showers and gusty wind. After a cool start to the week, building high pressure should result in dry and gradually warming weather through the rest of the week. && .NEAR TERM /THROUGH TONIGHT/... Cloud cover ahead of the front has spread into eastern Ohio and northwestern PA early this afternoon. This could be a limiting factor to any further destabilization as the precip approaches. That being said, will keep an isolated thunder mention in the forecast with weak instability is indicated just south and east of lake Erie based on the latest mesoanalysis. A strengthening low level jet to 50-60kt will support strong wind just off the surface that could be mixed down as the front crosses this afternoon. Still think that a marginal risk for this threat is valid. Regardless, tightening pressure gradient will keep at least 30mph wind gusts possible through this evening. Cold front will be east of the region by midnight, with temperatures cooling back to seasonable levels overnight. Some residual shower activity will continue in cool northwest flow, mainly north of PIT and in the terrain. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... Crossing upper trough will maintain mostly cloudy conditions and shower chances for Monday. Best chance for showers will generally be north of PIT as surface ridging starts to build eastward. Patchy frost is possible Monday night under building high pressure, though the best chance is expected to be where the growing season has already ended, precluding a forecast mention at this time. The building high should then maintain dry weather and mainly clear skies through the rest of the period. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... Broad high pressure will maintain dry conditions with gradual warming through the period. Temperatures will be 5 to 10 degrees above seasonal averages. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... MVFR will continue with the approach and passage of a cold front this afternoon and evening. Gusty SW winds are expected in advance of the front, with local gusts of 35 to 45 kt possible with showers and FROPA. There is only a slim chance of a thunderstorm developing, and as of early afternoon the more potent showers remained north of Lake Erie. A wind shift to the WNW and MVFR stratocu cigs are expected after FROPA through early Monday until a return to VFR by Monday afternoon. .Outlook... No widespread restrictions expected under high pressure. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Oct 15, 3:07 AM EDT, 13 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 307 AM EDT Sun Oct 15 2017 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-160715- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana- Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette- Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 307 AM EDT Sun Oct 15 2017 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. A strong cold front, along with showers and isolated thunderstorms along it, could result in wind gusts of 50 mph or greater this afternoon. Wind of this magnitude could result in downed trees. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Oct 15, 3:00 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
300 PM EDT SUN OCT 15 2017
OHZ039-048-152000-
Tuscarawas-Coshocton-
300 PM EDT SUN OCT 15 2017
...A LINE OF SHOWERS CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT
COSHOCTON AND TUSCARAWAS COUNTIES...
At 259 PM EDT, radar indicated showers along a line extending from
Shreve to near Gambier. Movement was east at 35 mph.
Wind gusts up to 50 mph are possible with these showers.
Locations impacted include...
New Philadelphia... Dover...
Coshocton... Newcomerstown...
Strasburg... West Lafayette...
Sugarcreek... Gnadenhutten...
Tuscarawas... Bolivar...
Baltic... Midvale...
This includes Interstate 77 in Ohio between mile markers 63 and 94.
LAT...LON 4046 8218 4044 8168 4063 8167 4065 8147
4067 8146 4065 8144 4065 8132 4058 8132
4026 8145 4026 8219
TIME...MOT...LOC 1859Z 253DEG 32KT 4067 8199 4033 8236
15Special weather statement, Oct 15, 3:29 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
329 PM EDT SUN OCT 15 2017
OHZ041-PAZ007-008-013-152030-
Columbiana-Venango-Lawrence-Mercer-
329 PM EDT SUN OCT 15 2017
...A LINE OF SHOWERS CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT
NORTHERN COLUMBIANA...MERCER...NORTHWESTERN VENANGO AND LAWRENCE
COUNTIES...
At 327 PM EDT, radar indicated showers along a line extending from 6
miles west of Kinsman to near Massillon. Movement was east at 55 mph.
Wind gusts up to 55 mph are possible with these showers. This line
may intensify further.
Locations impacted include...
New Castle... Hermitage...
Sharon... Salem...
Grove City... Franklin...
Columbiana... East Palestine...
Sharpsville... Greenville...
Sugarcreek... Farrell...
This includes the following highways...
Pennsylvania Turnpike between mile markers 1 and 7.
Interstate 79 in Pennsylvania between mile markers 80 and 109.
Interstate 80 in Pennsylvania between mile markers 0 and 28.
LAT...LON 4090 8030 4085 8043 4085 8052 4082 8052
4077 8064 4075 8109 4090 8108 4090 8090
4093 8089 4093 8082 4090 8082 4090 8052
4149 8052 4149 8001 4162 7983 4162 7955
TIME...MOT...LOC 1927Z 248DEG 48KT 4144 8072 4083 8150Special weather statement, Oct 15, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
421 PM EDT SUN OCT 15 2017
OHZ039>041-048>050-058-PAZ020-029-WVZ001-002-152115-
Guernsey-Jefferson-Tuscarawas-Coshocton-Harrison-Columbiana-Carroll-
Beaver-Washington-Brooke-Hancock-
421 PM EDT SUN OCT 15 2017
...A LINE OF SHOWERS CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT
HARRISON...JEFFERSON...SOUTHERN COLUMBIANA...NORTHWESTERN GUERNSEY...
SOUTHEASTERN COSHOCTON...CARROLL...TUSCARAWAS...NORTHWESTERN
WASHINGTON...WESTERN BEAVER...BROOKE AND HANCOCK COUNTIES...
At 420 PM EDT, radar indicated showers were located along a line
extending from near Waynesburg to near West Lafayette. Movement was
east at 50 mph.
Wind gusts of 40 to 50 mph are possible with these showers along the
cold front. Tree damage is anticipated.
Locations impacted include...
Weirton... Steubenville...
New Philadelphia... Dover...
East Liverpool... Beaver Falls...
Monaca... Uhrichsville...
Wellsville... Cadiz...
Carrollton... Wellsburg...
This includes the following highways...
Pennsylvania Turnpike between mile markers 13 and 17.
Interstate 77 in Ohio between mile markers 57 and 82.
LAT...LON 4065 8134 4065 8124 4072 8124 4073 8109
4077 8109 4082 8022 4019 8057 4016 8186
TIME...MOT...LOC 2020Z 256DEG 43KT 4060 8130 4023 8173The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 3:29 PM EDT | Special Weather Statement | PBZ | Lawrence, Mercer | 61 min |
| Oct 15, 5:15 PM EDT | Special Weather Statement | PBZ | Allegheny | 60 min |
| Oct 15, 5:18 PM EDT | Special Weather Statement | PBZ | Armstrong, Beaver, Butler, Clarion, Jefferson | 57 min |
| Oct 15, 3:00 PM EDT | Special Weather Statement | PBZ | Coshocton, Tuscarawas | 60 min |
Nearby
Special Weather Statements in Ohio, 2017Special Weather Statements in West Virginia, 2017Special Weather Statements in Pennsylvania, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.